Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 53, NWS Jackson, MS

April 6, 2015Simpson County, Smith County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 6, 2015, 4:58 PM CDT for Simpson County, Smith County, Mississippi. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2015, 4:58 PM CDT (21:58 UTC)
Expired
Apr 6, 2015, 5:25 PM CDT
In force
27 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Simpson County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 52 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 5:05 PM CDTTSTM WND DMGMagee, MSLARGE TREE LIMB DOWN IN MAGEE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-310 J/kg
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

705 
WUUS54 KJAN 062158
SVRJAN
MSC127-129-062300-
/O.NEW.KJAN.SV.W.0053.150406T2158Z-150406T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
458 PM CDT MON APR 6 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
  CENTRAL SMITH COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 600 PM CDT

* AT 457 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAGEE...
  MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MAGEE...RALEIGH...BURNS...PINEVILLE AND MIZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3184 8977 3222 8956 3222 8932 3212 8932
      3178 8958 3178 8964
TIME...MOT...LOC 2157Z 211DEG 21KT 3187 8966 

HAIL...1.00IN
WIND...60MPH
 
$$

19
1 follow-up statement
655 
WWUS54 KJAN 062225
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CDT MON APR 6 2015

MSC127-129-062234-
/O.CAN.KJAN.SV.W.0053.000000T0000Z-150406T2300Z/
SIMPSON MS-SMITH MS-
525 PM CDT MON APR 6 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SIMPSON AND
CENTRAL SMITH COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3184 8977 3222 8956 3222 8932 3212 8932
      3178 8958 3178 8964
TIME...MOT...LOC 2223Z 211DEG 21KT 3203 8955 

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 4:31 PM CDT, 27 minutes earlier.

Area forecast discussion, Apr 6, 4:31 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT MON APR 6 2015

.DISCUSSION...

THIS AFTERNOON THROUGH TUESDAY NIGHT...

THE ANTICIPATED MCV HAS MOVED INTO WESTERN PORTIONS OF THE ARKLAMISS
REGION AND AREA OF MAX LOW LEVEL CONVERGENCE OVER SW/SC MS IS
SUPPORTING THUNDERSTORM DEVELOPMENT. THE GREATEST COMBINATION OF
INSTABILITY/SHEAR IS IN THIS AREA WITH SFC-BASED CAPE APPROACHING
3000 J/KG AND EFFECTIVE LL HELICITY ~150 M2/S2. GIVEN CURRENT STORM
INCREASE...HAVE KEPT PREVIOUS ELEVATED/LIMITED THREAT GOING IN HWO
PRODUCTS FOR LATE AFTERNOON.

EXPECT ACTIVITY TO DIMINISH THIS EVENING...ALTHOUGH LATEST HRRR
GUIDANCE INDICATES THAT SOME CONVECTIVE POTENTIAL MAY CONTINUE ALONG
THE HIGHWAY 82 CORRIDOR UP UNTIL CLOSE TO MIDNIGHT. AREAS OF FOG ARE
STILL EXPECTED TO DEVELOP LATE TONIGHT INTO EARLY TUESDAY MORNING
OVER SE PORTIONS OF THE ARKLAMISS WHERE LOW LEVEL MIXING WILL BE
LEAST. MOST RECENT SREF GUIDANCE IS PARTICULARLY BULLISH WITH THIS
POTENTIAL AND FORECAST SOUNDINGS STRONGLY IMPLY FOG FORMATION...WILL
NEED TO MONITOR FOR DENSE FOG DEVELOPMENT.

GOING INTO TUESDAY AND TUESDAY NIGHT...ELEVATED MIXED LAYER WILL
INCREASE RESULTING IN CAPPING INVERSION THAT SHOULD EFFECTIVELY PUT A
LID ON DEEP CONVECTIVE POTENTIAL...ESPECIALLY IN THE ABSENCE OF LARGE
SCALE ASCENT. THIS WILL RESULT IN WARMER TEMPERATURES AS SOUTHERLY
LOW LEVEL FLOW CONTINUES. /EC/

LONG TERM...WEDNESDAY THROUGH SUNDAY...MAIN CONCERNS IN THE
EXTENDED PORTION OF THE FORECAST CENTER AROUND THUNDERSTORM CHANCES
THURSDAY INTO FRIDAY.

THE PERIOD WILL BEGIN WITH ZONAL FLOW ALOFT OVER OUR REGION AND
TROUGHING OVER THE INTERMOUNTAIN WEST. WITH THE SUBTROPICAL JET
PRESENT NOT TOO FAR SOUTH OF THIS FEATURE HEADING INTO THE END OF
THE WEEK...THE TROUGH WILL DEAMPLIFY AS IT PROGRADES ACROSS THE
CONUS. AT THE SURFACE THE CWA WILL BE ON THE WESTERN/RETURN FLOW
SIDE OF BROAD RIDGING...WITH A LEESIDE LOW BEGINNING TO TAKE SHAPE
OUT WEST IN ASSOCIATION WITH THE PREVIOUSLY MENTIONED TROUGH.

WITH WARM/MOIST CONDITIONS AROUND WEDNESDAY...THE AIRMASS WILL BE
QUITE UNSTABLE...HOWEVER A CAPPING INVERSION IS EXPECTED TO LIMIT
PRECIP COVERAGE TO ISOLATED MAINLY DURING PEAK HEATING...WITH ANY
ACTIVITY TAPERING OFF BY EVENING TIME.

THINGS SHOULD BECOME MORE ACTIVE THURSDAY INTO THURSDAY NIGHT AS THE
UPPER TROUGH AND ASSOCIATED SHORTWAVE SWING THROUGH THE MID/UPPER
PLAINS TOWARD THE MIDWEST. THERE ARE SOME INDICATIONS A COUPLED JET
STRUCTURE WILL DEVELOP BETWEEN A DEPARTING NORTHERN STREAM JET
STREAK ACROSS THE MID MS VALLEY AND A SOUTHERN STREAM JET MAX
REACHING INTO THE SOUTHERN PLAINS...PROVIDING FAVORABLE FORCING FOR
ASCENT ACROSS THE ARKLATEX REGION BY THURSDAY AFTERNOON. WITH THE
SURFACE RIDGE LOSING ITS GRIP...WE SHOULD ALSO SEE SOMEWHAT BETTER
RAIN CHANCES BY THURSDAY AFTERNOON EVEN AS THE SURFACE FRONT REMAINS
WELL TO THE WEST.

THERE REMAIN SOME DIFFERENCES BETWEEN MODELS WITH RESPECT TO TIMING
OF THE SURFACE FRONT...BUT THE GENERAL CONSENSUS IS IT WILL REACH
THE DELTA IN THE LATE THURSDAY/EARLY FRIDAY TIME FRAME. EITHER
WAY...THIS COULD ALLOW MORE ORGANIZED CONVECTION TO MOVE INTO OUR
NORTHWEST ZONES THURSDAY EVENING. GUIDANCE CONTINUES TO INDICATE
SUFFICIENT INSTABILITY AND DEEP LAYER SHEAR FOR SOME STRONG TO
SEVERE STORMS DURING THIS TIME FRAME. THOUGH THE FRONT WILL CONTINUE
SOUTHEASTWARD ACROSS THE REMAINDER OF THE AREA...PARAMETER SPACING
IS LESS FAVORABLE IN THESE AREAS WITH LESS OPTIMAL HEIGHTS AND
SLACKENING LOW LEVEL SHEAR. WILL MAINTAIN A SIMILAR THEME IN THIS
MORNING'S HWO AND HAZARD GRAPHICS...DEPICTING THE BEST CHANCE FOR
SEVERE WEATHER NW OF THE NATCHEZ TRACE.

THERE IS ADDITIONAL MODEL AGREEMENT THAT THIS FRONT WILL CLEAR THE
CWA FRIDAY NIGHT...THOUGH IT IS STILL EXPECTED TO HANG UP NEAR THE
COAST...THEN MODULATE BACK NORTHWARD EARLY NEXT WEEK. WITH THE
SUBTROPICAL JET STRETCHED ACROSS THE DEEP SOUTH AND THE BOUNDARY
REMAINING NEARBY...WILL MAINTAIN CHANCE POPS OVER THE WEEKEND EVEN
THOUGH WE MAY BE ON THE COOL SIDE OF THE BOUNDARY DURING SOME OF
THIS TIME. /DL/

AVIATION...MVFR TO LOCALLY IFR CONDITIONS (MAINLY DUE TO LOW
CEILINGS) WILL EXPAND OVER THE REGION THROUGH DAYBREAK WITH SUB-VFR
FLIGHT CATS PERSISTING IN MOST LOCATIONS THROUGH THE BULK OF THE
MORNING. CEILINGS SHOULD GRADUALLY TREND TOWARD VFR IN THE
AFTERNOON...ALTHOUGH SOME SITES MAY TAKE UNTIL LATE AFTERNOON TO
ENTIRELY BREAK OUT. SCATTERED SHOWERS WILL BE AROUND THROUGH MIDDAY
TO EARLY AFTERNOON WITH THUNDERSTORM CHANCES INCREASING IN THE
AFTERNOON THROUGH EARLY EVENING. THE RISK FOR POTENT STORMS WILL BE
HIGHEST AT MEI/NMM/PIB/HBG IN THE AFTERNOON. EXPECT A REPEAT OF
WIDESPREAD FLIGHT CAT REDUCTIONS DUE TO LOW CLOUDS TUESDAY MORNING.
/BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  83  66  85 /  24  12   7  10
MERIDIAN      64  84  64  84 /  37  10   6  12
VICKSBURG     66  84  67  85 /  15  13   7  11
HATTIESBURG   65  85  65  85 /  42  13   7  12
NATCHEZ       66  84  68  84 /  20   9   6  12
GREENVILLE    67  82  65  83 /  13   9   6   9
GREENWOOD     66  82  66  84 /  17  10   6   9

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

JAN/JAN
Hazardous weather outlook, Apr 6, 2:56 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CDT MON APR 6 2015

ARZ074-075-LAZ007>009-015-016-023-024-MSZ018-019-025-026-029-030-
034-040-072000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
WEBSTER-CLAY-WASHINGTON-ISSAQUENA-
256 PM CDT MON APR 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...NORTH CENTRAL MISSISSIPPI...AND
WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

CONFIDENCE EXISTS IN THE POSSIBILITY OF SOME SEVERE THUNDERSTORMS
WITHIN THE REGION ON FRIDAY. THIS POTENTIAL WEATHER EVENT IS STILL
SEVERAL DAYS AWAY...AND THE TIMING AND IMPACTS WILL LIKELY BE
ADJUSTED IN LATER FORECASTS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THURSDAY
NIGHT THROUGH FRIDAY.

LAZ025-026-MSZ027-028-031>033-035>039-041-042-045>047-051-052-057-
058-060-066-073-074-072000-
TENSAS-CONCORDIA-CARROLL-MONTGOMERY-LOWNDES-CHOCTAW-OKTIBBEHA-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-SHARKEY-YAZOO-NESHOBA-
KEMPER-WARREN-NEWTON-LAUDERDALE-JASPER-CLARKE-ADAMS-JONES-LAMAR-
FORREST-
256 PM CDT MON APR 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...UNTIL AROUND 7 PM.

SOME STRONG TO SEVERE STORMS...CAPABLE OF PRODUCING HAIL UP TO
QUARTER SIZE AND DAMAGING WIND GUSTS UP TO 60 MPH...ARE POSSIBLE
UNTIL AROUND 7 PM.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

CONFIDENCE EXISTS IN THE POSSIBILITY OF SOME SEVERE THUNDERSTORMS
WITHIN THE REGION ON FRIDAY. THIS POTENTIAL WEATHER EVENT IS STILL
SEVERAL DAYS AWAY...AND THE TIMING AND IMPACTS WILL LIKELY BE
ADJUSTED IN LATER FORECASTS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON AND THURSDAY NIGHT THROUGH FRIDAY.

MSZ043-044-048>050-053>056-059-061>065-072-072000-
MADISON-LEAKE-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JEFFERSON-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
MARION-
256 PM CDT MON APR 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...UNTIL ABOUT 7 PM

CONFIDENCE IS HIGHER AND SOME STRONG TO SEVERE STORMS...CAPABLE OF
PRODUCING HAIL UP TO QUARTER SIZE AND DAMAGING WIND GUSTS UP TO 60
MPH...ARE EXPECTED IN THIS REGION UNTIL AROUND 7 PM.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

CONFIDENCE EXISTS IN THE POSSIBILITY OF SOME SEVERE THUNDERSTORMS
WITHIN THE REGION ON FRIDAY. THIS POTENTIAL WEATHER EVENT IS STILL
SEVERAL DAYS AWAY...AND THE TIMING AND IMPACTS WILL LIKELY BE
ADJUSTED IN LATER FORECASTS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON AND THURSDAY NIGHT.

36

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Apr 6, 4:21 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CDT MON APR 6 2015

MSZ043-048-049-062215-
HINDS-MADISON-RANKIN-
421 PM CDT MON APR 6 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL RANKIN...SOUTH
CENTRAL MADISON AND CENTRAL HINDS COUNTIES...

AT 420 PM CDT...A STRONG THUNDERSTORM WAS NEAR RAYMOND...OR 7 MILES
WEST OF CLINTON...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSON...CLINTON...PEARL...MADISON...RIDGELAND...FLOWOOD...
RICHLAND...RAYMOND AND BOLTON.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3220 9055 3238 9056 3247 9007 3220 9010
TIME...MOT...LOC 2120Z 267DEG 18KT 3230 9046

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 4:21 PM CDTSpecial Weather StatementJANHinds54 min
Apr 6, 5:01 PM CDTSevere Thunderstorm WarningJANRankin, Simpson27 min
Apr 6, 5:09 PM CDTSpecial Weather StatementJANRankin66 min
Apr 6, 5:33 PM CDTSpecial Weather StatementJANAttala, Choctaw57 min
Apr 6, 5:45 PM CDTSpecial Weather StatementJANJasper45 min
Apr 6, 6:18 PM CDTSpecial Weather StatementJANNewton42 min
Apr 6, 6:48 PM CDTSpecial Weather StatementJANLauderdale42 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.